Medical Questions > Conditions and Diseases > Gallbladder Disease Forum

Pale/light yellow bowel movements?

Must Read
Are you suffering from gallbladder pain? We describe the location and function of the gallbladder to target possible problems....
When do you need to see a doctor about possible gallbladder problems? Learn to distinguish signs and symptoms of gallbladder disease to take action before it's...
Gallstones are the most frequent cause of an inflamed gallbladder. Know the common symptoms of gallstones or gallstone attack....
I had my gallbladder removed last December, and for the past few days, my stool has been normal in consistency (not floating either), yet lighter in color. Like a light yellow/beige. Is this pancreatitis or liver disease?? Should I be worried??

I DO have a slight tenderness/gnawing pain in my upper right abdomen, but I've had that ever since surgery, and have visited both my general doctor and surgeon about that back in February. They both said the tenderness was fine, and neither were concerned.

I had light colored stools years ago, when I first started having GB attacks... I figured it was because of the gallstones. Now my stools are getting light again, and there's no gallbladder there. What is going on with me??
Did you find this post helpful?
|

replied March 19th, 2012
Experienced User
Pale stools are an indicator of reduced bile production, or at least reduced bile flow into the intestines. At this point I wouldn't worry about it so long as you don't have other symptoms. Bile production and the behaviour of the bile ducts fluctuate for months following gallbladder removal as your body tries to adapt to not having a convenient pouch to store the bile.

If this persists, or you get other symptoms that can't be controlled with over the counter medicines and last more than a few days, then you should see your doctor. There are other reasons for pale stools, all related to the liver, pancreas, and gallbladder, and some can be quite serious, but in your case so soon after gallbladder removal it probably isn't anything sinister.
|
Did you find this post helpful?

replied November 17th, 2012
Symptoms like yours + more 4 months post GB surgery
wheresthelove: did your stool color ever get back to normal? I'm having the same thing; had my GB removed in late July of this year, but I'm also having other symptoms; most recently horrible taste in my mouth and burning on tongue and in my mouth. I'm taking Proton Pump Inhibitors (PPIs) Protonix for what my GI doc thought was acid reflux, but I'm still not sure I have acid coming up. More frightening was a manometry test (esophagus) indicating my involuntary muscles in my esophagus aren't moving - at ALL! No food is being moved down by the body of my esophagus except through gravity or any liquids I drink. Not sure when this happened; doctor isn't either and says he has no 'cure' or meds to take to help the muscles come back. I had a very bad episode of mouth and tongue burning a few weeks after my GB surgery then it went away replaced by mid-abdomen burning for many weeks. Now the bad taste in mouth is back. I've suffered from anxiety from all of this...I was so sick before the GB surgery but have equally disturbing symptoms since it's been removed. Worried now about my very light yellow stool color and whether I'm not getting enough bile into the small intestine from my liver. Bloodwork on liver done 3 weeks ago; all normal. But there's definitely something wrong; it might actually be ME and my resistance to not eat the things I love. Mostly eggs, dairy, some fats, because I want to keep my weight up - I lost 30 pounds over this illness and don't want to lose anymore. Maybe I should stop eating many fats now...and see if my color of my stool will come back to normal. I've heard you have to stop eating fatty foods after GB surgery, but I've also heard some people can eat whatever they want...ugh...this mouth thing is the worst for me right now plus the burning of my tongue; weird stuff going on; chills in my body when the burning is at its worst. Maybe reflux but the Protonix doesn't seem to be helping the mouth burning at all...and I can't really tell if it's doing anything to my stomach or abdomen because it doesn't burn that much nor do I notice any reflux coming up from it...hate, hate taking medications! I'm also taking an anti depressant at night to help me sleep but even its not working that well now...I go to bed with a raging mouth on fire and I know without something to help me fall alseep I'll be in misery all night. Any thoughts anyone?
|
Did you find this post helpful?